Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
skk3

Low Dose Accutane

Recommended Posts

Hey guys, just wanted to start a log again about accutane.

I did a 2 month course of accutane and my skin was flawless even after just 1 month. My skin became so deep red and purple though, that I had to stop. However, I'm beginning a new course with a much lower dose and hopefully less side effects.

On 9/7, 8, 9 I did 40mg twice a day, the full dose, just to get accutane in my system. I did 40mg once on 9/10. I plan on doing 40mg once a week now.

I got that initial red face associated with accutane even after just 3 days of 40mg twice a day so I got scared and cut back quickly. I was planning on doing a longer and slower taper down to once a week. Anyway, my acne is slightly improved and oil is definitely better, but still present.

Anyone know if there is any difference between taking 40mg once a week vs. 20mg twice a week?

Link to comment
Share on other sites

I have just been recommended to start 10mg for first 2 weeks then up to 20mg from then on, this apparently combats the initial breakout and minimises side effects. I am 23 and this is my second round of accutane

Link to comment
Share on other sites

I have just been recommended to start 10mg for first 2 weeks then up to 20mg from then on, this apparently combats the initial breakout and minimises side effects. I am 23 and this is my second round of accutane

Thanks for the response! I definitely think a lower dose is better for me as well. I still have the red face and I'm definitely going to cut back from once a week to once every other week. I absolutely hate the red face and that was the side effect that caused me to stop accutane my first time. This time, it's slightly less purple and more pink in color.

I took another dose on 9/17, but because of my red face, I'm going to take another dose 2 weeks from now on Oct 1.

Link to comment
Share on other sites

Took another 40mg on 28th. Skin was doing great but now I'm developing 2-3 whiteheads on my chin. My face is also red/pink. feeling slightly discouraged as acne is bad and the side effect of red face still present.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×